Alert archive / Minnesota / Beach Hazards Statements in 2019
Beach Hazards Statement 5, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 22, 2019, 3:31 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It took effect at Jun 22, 2019, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 3:31 AM CDT (08:31 UTC)
- In effect from
- Jun 22, 2019, 10:00 AM CDT
- Expired
- Jun 22, 2019, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041 WHUS43 KDLH 220831 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 331 AM CDT Sat Jun 22 2019 MNZ037-WIZ001-230200- /O.NEW.KDLH.BH.S.0005.190622T1500Z-190623T0200Z/ Carlton and South St. Louis-Douglas- 331 AM CDT Sat Jun 22 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect from 10 AM CDT this morning through this evening. * LOCATIONS...Park Point Beach. * TIMING...This morning into this evening. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ WL
3 follow-up statements
337 WHUS43 KDLH 221453 AAA CFWDLH Coastal Hazard Message...UPDATED National Weather Service Duluth MN 953 AM CDT Sat Jun 22 2019 MNZ037-WIZ001-230200- /O.CON.KDLH.BH.S.0005.190622T1500Z-190623T0200Z/ Carlton/Southern St. Louis-Douglas- 953 AM CDT Sat Jun 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * LOCATIONS...The beaches of Minnesota and Wisconsin Points, including Park Point Beach. * TIMING...Ongoing through around 8 PM this evening. * DANGEROUS SWIMMING CONDITIONS...Are expected on the sand beaches of the Lake Superior shoreline due to 2 to 5 foot wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For your protection, stay out of the water today as the risk of strong rip currents is high. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ Miller
434 WHUS43 KDLH 222050 AAB CFWDLH Coastal Hazard Message...UPDATED National Weather Service Duluth MN 350 PM CDT Sat Jun 22 2019 MNZ037-WIZ001-230200- /O.CON.KDLH.BH.S.0005.000000T0000Z-190623T0200Z/ Carlton/Southern St. Louis-Douglas- 350 PM CDT Sat Jun 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * LOCATIONS...The beaches of Minnesota and Wisconsin Points, including Park Point Beach. * TIMING...Ongoing through around 9 PM this evening. * DANGEROUS SWIMMING CONDITIONS...Are expected on the sand beaches of the Lake Superior shoreline due to 2 to 5 foot wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For your protection, stay out of the water today as the risk of strong rip currents is high. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$
477 WHUS43 KDLH 230203 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 903 PM CDT Sat Jun 22 2019 MNZ037-WIZ001-230315- /O.EXP.KDLH.BH.S.0005.000000T0000Z-190623T0200Z/ Carlton and South St. Louis-Douglas- 903 PM CDT Sat Jun 22 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves are gradually diminishing so the beach hazards statement for rip currents is expired. $$ JJM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 21, 11:55 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 21, 11:55 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1155 PM CDT Fri Jun 21 2019 .SHORT TERM...(This evening through Saturday) Issued at 342 PM CDT Fri Jun 21 2019 An area of showers has drifted around the Grand Rapids area most of the day. These showers were occurring due to the left front entrance region of an upper level jet being nearby, along with what's left of some FGEN in the 700mb layer. This FGEN is expected to continue to weaken through the afternoon and the upper jet to depart allowing the showers to dissipate. At the surface, high pressure was located over Lake Superior with ridging across much of the area. A lake breeze was pushing inland at 1930Z/230pm and was eroding the cumulus field that had developed earlier. The high pressure will remain anchored over Lake Superior tonight which will keep the dry, easterly flow pushing across much of the forecast area. The exception will be the far western edge of the region, where there will be enough moisture to generate a few showers. Have small chance pops as a result. Not much change on Saturday as the high is still over Lake Superior feeding the dry air into the region. The far western third of the forecast will again have the better opportunity to see some showers and isolated thunderstorms as low level moisture increases. CAPE is very low, but cannot rule out a clap of thunder. Saturday night finds the high pressure moving to the eastern Great Lakes. This allows a surface trof to move into the center of the region. Embedded impulses in the southwest flow aloft, will eject into the area and allow showers and storms to spread the area. CAPE continues to be marginal, so no severe storms are expected. .LONG TERM...(Saturday night through Friday) Issued at 342 PM CDT Fri Jun 21 2019 A cutoff low over Saskatchewan slowly lifts northeastward toward northern Manitoba Sunday through Tuesday. Its associated trough will deepen across the Central Plains on Sunday and lift into the western Great Lakes region by Tuesday. Expect shower and thunderstorm activity through Tuesday. Instability appears to be limited over the region so severe weather is not anticipated. Beginning mid-week, a cutoff low develops over the Pacific Northwest causing southwesterly flow to advect warm moist air to the region. Temperatures increase to above average for the second half of the week with highs in the mid 70s to mid 80s. Wednesday could bring a short break to rain with a ridge building overhead. Models differ toward the end of the extended but all show shortwaves ejecting toward the region causing scattered showers and storms. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1153 PM CDT Fri Jun 21 2019 VFR expected through the TAF period. Gusty east winds will return Saturday afternoon. Precip slow to move in, but may start to affect KBRD late in the period where chances for MVFR will increase. Instability builds late in the TAF period to for increasing chances for a thunderstorm for KBRD and KHYR. && .MARINE... Issued at 1004 PM CDT Fri Jun 21 2019 Winds will lull overnight and waves will decrease, but gusty northeasterly winds and waves redevelop tomorrow over the western tip of Lake Superior. Conditions are expected to hit small craft criteria again though still a little early to raise the flag. There will be chances for thunderstorm development Sunday through Monday. && .PRELIMINARY POINT TEMPS/POPS... DLH 50 68 53 67 / 10 10 70 50 INL 54 73 53 74 / 10 20 50 30 BRD 56 71 57 75 / 10 40 40 30 HYR 52 78 58 75 / 10 10 70 70 ASX 51 71 54 70 / 0 10 70 70 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && SHORT TERM...GSF LONG TERM...KC AVIATION...Wolfe MARINE...Wolfe
Hazardous weather outlook, Jun 21, 3:51 PM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 351 PM CDT Fri Jun 21 2019 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-221030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 351 PM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Rip currents are possible along the beaches of the Duluth and Superior areas. A beach hazards statement is in effect until 9 pm. Otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight chance of thunderstorms Saturday afternoon west of Highway 169. No severe storms are forecast. There will be chances for thunderstorms Saturday night through Thursday. No severe weather is anticipated. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation will not be needed this afternoon or tonight. LSZ121-140>148-221030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 351 PM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Gusty northeast winds will lead to hazardous waves along the western arm of Lake Superior. A small craft advisory is in effect through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There will be chances for thunderstorms Sunday through Thursday. No severe weather is anticipated. GSF/KC More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:34 AM CDT | Small Craft Advisory | DLH | 18 hr |
Nearby
Beach Hazards Statements in Minnesota, 2019Beach Hazards Statements in Wisconsin, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.